Alert archive / Massachusetts / Gale Warnings in 2025
Gale Warning 17, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Mar 17, 2025, 7:57 AM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2025, 7:57 AM EDT (11:57 UTC)
- Expired
- Mar 17, 2025, 10:35 AM EDT
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
536 WHUS71 KBOX 171157 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 757 AM EDT Mon Mar 17 2025 ANZ231-171500- /O.CAN.KBOX.GL.W.0016.000000T0000Z-250317T1500Z/ /O.NEW.KBOX.GL.W.0017.250317T1200Z-250317T1500Z/ Cape Cod Bay- 757 AM EDT Mon Mar 17 2025 ...GALE WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Cape Cod Bay. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ235-237-180100- /O.CAN.KBOX.GL.W.0016.000000T0000Z-250317T1200Z/ /O.EXB.KBOX.SC.Y.0037.250317T1200Z-250319T0000Z/ Rhode Island Sound-Block Island Sound- 757 AM EDT Mon Mar 17 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...Until 8 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ236-171500- /O.CAN.KBOX.GL.W.0016.000000T0000Z-250317T1200Z/ /O.EXB.KBOX.SC.Y.0037.250317T1200Z-250317T1500Z/ Narragansett Bay- 757 AM EDT Mon Mar 17 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...GALE WARNING IS CANCELLED... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and waves 4 to 6 feet expected. * WHERE...Narragansett Bay. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ251-171700- /O.CAN.KBOX.GL.W.0016.000000T0000Z-250317T1200Z/ /O.EXB.KBOX.SC.Y.0037.250317T1200Z-250317T1700Z/ Massachusetts Bay and Ipswich Bay- 757 AM EDT Mon Mar 17 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-180100- /O.CAN.KBOX.GL.W.0016.000000T0000Z-250317T1200Z/ /O.EXB.KBOX.SC.Y.0037.250317T1200Z-250319T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 757 AM EDT Mon Mar 17 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...Until 8 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-171300- /O.EXP.KBOX.SC.Y.0037.000000T0000Z-250317T1200Z/ Boston Harbor- 757 AM EDT Mon Mar 17 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... $$ ANZ256-171700- /O.CON.KBOX.GL.W.0016.000000T0000Z-250317T1700Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 757 AM EDT Mon Mar 17 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...South winds 20 to 30 kt with gusts up to 35 kt and seas 9 to 11 feet. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ254-255-171700- /O.CON.KBOX.GL.W.0016.000000T0000Z-250317T1700Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 757 AM EDT Mon Mar 17 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...South winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 10 feet. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ233-234-171500- /O.CON.KBOX.GL.W.0016.000000T0000Z-250317T1500Z/ Vineyard Sound-Buzzards Bay- 757 AM EDT Mon Mar 17 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...South winds 20 to 30 kt and seas 4 to 6 feet. * WHERE...Vineyard Sound and Buzzards Bay. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ232-171500- /O.CON.KBOX.GL.W.0016.000000T0000Z-250317T1500Z/ Nantucket Sound- 757 AM EDT Mon Mar 17 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...South winds 25 to 30 kt with gusts up to 35 kt and seas 4 to 6 feet. * WHERE...Nantucket Sound. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
1 follow-up statement
872 WHUS71 KBOX 171435 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1035 AM EDT Mon Mar 17 2025 ANZ231-180345- /O.CAN.KBOX.GL.W.0017.000000T0000Z-250317T1500Z/ /O.EXB.KBOX.SC.Y.0037.000000T0000Z-250318T1800Z/ Cape Cod Bay- 1035 AM EDT Mon Mar 17 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...Cape Cod Bay. * WHEN...Until 2 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232>234-180345- /O.CAN.KBOX.GL.W.0016.000000T0000Z-250317T1500Z/ /O.EXB.KBOX.SC.Y.0037.000000T0000Z-250318T1800Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 1035 AM EDT Mon Mar 17 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay. * WHEN...Until 2 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ236-171545- /O.EXP.KBOX.SC.Y.0037.000000T0000Z-250317T1500Z/ Narragansett Bay- 1035 AM EDT Mon Mar 17 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING... $$ ANZ256-171700- /O.CON.KBOX.GL.W.0016.000000T0000Z-250317T1700Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1035 AM EDT Mon Mar 17 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 9 to 11 feet. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ254-255-171700- /O.CON.KBOX.GL.W.0016.000000T0000Z-250317T1700Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 1035 AM EDT Mon Mar 17 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...South winds 20 to 30 kt and seas 7 to 10 feet. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ235-237-180345- /O.CON.KBOX.SC.Y.0037.000000T0000Z-250319T0000Z/ Rhode Island Sound-Block Island Sound- 1035 AM EDT Mon Mar 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...Until 8 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ251-171700- /O.CON.KBOX.SC.Y.0037.000000T0000Z-250317T1700Z/ Massachusetts Bay and Ipswich Bay- 1035 AM EDT Mon Mar 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-180345- /O.CON.KBOX.SC.Y.0037.000000T0000Z-250319T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 1035 AM EDT Mon Mar 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...Until 8 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Mar 17, 7:32 AM EDT, 25 minutes earlier.
Area forecast discussion, Mar 17, 7:32 AM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
732 AM EDT Mon Mar 17 2025
.SYNOPSIS...
A strong cold front will bring heavy rain and gusty southerly
wind gusts today, with rain lingering into tonight across SE
New England. Mainly dry and mild weather returns Tuesday into
Thursday. Another frontal system will likely bring a period of
showers sometime late Thursday into Friday, possibly changing to
snow over higher elevations Friday as colder moves back into
the region. Dry and seasonable conditions follow next weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Key Messages:
* A period of heavy rainfall this morning may result in areas
of urban and poor drainage flooding
* Heaviest rainfall will impact the morning commute along the
I-95 corridor to the south coast
* South wind gusts to 45 mph possible across SE MA and southern
RI
A slow-moving cold front was still located to the west of our
region early this morning. Widespread rainfall arrived
overnight and will continue through a good portion of today.
Some improvement expected across the western half of southern
New England this afternoon as this front makes its way east.
Limited potential for embedded thunderstorms today. Lapse rates
are poor, and not expecting that change with limited sunshine
today. That said, still seeing some lightning south of Long
Island, which may move towards the south coast and adjacent
coastal waters later this morning.
Gusty south winds continue, before shift west to northwest this
afternoon behind this cold front. Winds are not anticipated to
be as strong behind this cold front.
Not nearly as warm as yesterday, but still above normal for mid
March.
&&
.SHORT TERM /TUESDAY/...
The slow-moving front should finally move offshore tonight into
Tuesday. This will permit a narrow high pressure to arrive from
the west Tuesday. Drying trend from west to east tonight, with
most of southern New England dry Tuesday. Lingering showers
possible towards the Cape and Nantucket.
Above normal temperatures continue.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Key Messages:
* Dry going into Wednesday and much of Thursday
* Next round of rain likely Thursday night into Friday
* Windy Friday following frontal passage with slightly below
normal temperatures that rebound over the weekend
Details...
Light northerly winds shift to the east as the day goes on
Wednesday. With winds shifting onshore over the eastern MA
coastline, temperatures there will likely be cooler than the
interior and some clouds will most likely linger throughout the
day. Ensembles indicate a good chance that high temperatures
across the interior will reach 55F or above, with roughly 50
percent probs in the CT Valley for temperatures above 60F. River
rises and possible minor flooding from the rain earlier in the
week combined with snowmelt from northern New England will
continue to be a concern along creeks and larger rivers. More
details on that can be found in the hydrology section of this
discussion.
The next system will originate as a trough digging into the
central US that moves northeast into the Great Lakes region.
Its surface low will continue northeast into Ontario, but its
cold front will extend down into the northeast US by Thursday
night. Guidance continues to hint at the development of a
secondary low along this front over the Mid-Atlantic region that
could track through southern New England. Ahead of this system,
winds Thursday shift more to the southeast and pick up in
strength as a result of a tighter pressure gradient. Moisture
from the preceding southerly/SE flow will build up PWATs to
above normal values, sitting around 0.6" to 0.7" across the
region. This is notably lower than the event from earlier in the
week, but it is still significant as it is about one standard
deviation above normal: ensembles have these values at close to
200 percent of normal. The lift from the cold front combined
with this increased moisture will set the stage for more rain --
and possibly some snow in the Berkshires -- across southern New
England starting sometime Thursday night and continuing into
Friday morning.
Cooler temperatures aloft along with post-frontal winds from the
NW will lead to dry, cool and breezy conditions Friday, keeping
lows in the 40s for most and dew points down in the 20s and
teens. The cold front moves offshore by Friday afternoon,
leaving temperatures around 5F below normal overnight. Lows will
likely sit in the 30s for much of the region, with higher
elevations in the upper 20s. Highs rebound into the mid 50s for
Saturday as temperatures aloft get above 0C at 850 mb (and up to
+5C at 925 mb) with breezy W winds. The ECMWF deterministic and
ensemble guidance is hinting at a shortwave approaching just to
the south of the region or right over it Sunday morning, which
may bring some scattered showers depending on how this wave
tracks -- or if it develops at all. Otherwise, light W winds
prevail into Sunday morning, with the other ensembles indicating
more zonal flow.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Today...High Confidence in trends. Moderate confidence in
timing.
Rain begins to taper off from west to east this afternoon.
Guidance remains slow to clear the rain off the east coast,
with showers lingering for eastern terminals into later this
afternoon. CIGS should remain MVFR/IFR until winds turn more
westerly, but guidance may be a bit too slow on improving CIGS
with the wind shift.
Tonight...High Confidence in trends. Moderate confidence in
timing.
CIGS should improve to VFR across the interior into tomorrow
morning. Eastern terminals, esspically the Cape and Islands may
see lingering MVFR/IFR CIGS. Cape and Islands could also see
periods of LIFR. Winds begin to shift north at 10-20 knots.
Tuesday...High confidence.
VFR across the western half of southern New England. MVFR and
local IFR becoming VFR by early afternoon farther east.
KBOS TAF...Moderate confidence in TAF.
KBDL TAF...Moderate Confidence in TAF.
Outlook /Tuesday Night through Friday/...
Tuesday Night through Wednesday: VFR.
Wednesday Night: VFR. Breezy.
Thursday: Mainly VFR, with local MVFR possible. Breezy. Chance
RA.
Thursday Night: Mainly MVFR, with areas IFR possible. Windy
with local gusts up to 30 kt. RA likely.
Friday: Mainly VFR, with areas MVFR possible. Windy with gusts
up to 30 kt. Chance RA.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Through Tuesday...High confidence.
Gale Warnings will eventually be replaced with Small Craft
Advisories later today. Poor visibility at times in rain and
fog. Low risk for lightning this morning across the southern
coastal waters. Conditions anticipated to improve across the
nearshore waters, but it will take longer for rough seas to
subside across the outer coastal waters.
Outlook /Tuesday Night through Friday/...
Tuesday Night through Thursday: Winds less than 25 kt. Seas up
to 5 ft.
Thursday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Rough seas up to 7 ft. Rain likely.
Friday: Moderate risk for Small Craft Advisory winds with gusts
up to 25 kt. Rough seas up to 9 ft. Chance of rain.
&&
.HYDROLOGY...
Still thinking total rainfall amounts from 1.00-2.00 inches
mainly north and west of Interstate 95, with the heaviest
rainfall totals forecast across RI and portions of southeast MA
with amounts here ranging from 2-2.5 inches. Although the
location/placement of where the heaviest rainfall occurs is
pretty well agreed upon, there's only moderate confidence in
rain amounts and the potential exists for up to 3" totals in
spots in sustained, slow-moving downpours towards the south
coast.
Although this is quite a slug of rain, especially across
southeast New England, significant and/or widespread flooding
are not expected at this time. NERFC 6-hourly flash flood
guidance is around 2.5-3" in interior Southern New England, and
around 3 to 5 inches in southeast New England and we'll fall
short of those thresholds. Ponding of water and areas of minor
street flooding in some of the larger urban metro areas in
southeast New England which are especially flood-prone
(Providence/Cranston, New Bedford and Fall River) could develop
Monday, although we don't expect this to rise to significant
levels.
However, we'll need to keep a close eye on creeks and larger
rivers not just with the initial slug of rainfall, but also as
additional/higher flows up the CT River in response to snowmelt
occurring in VT/NH take place over the next couple of days.
Within-bank rises are expected on most rivers in eastern and
southeast New England, although we could have to watch the Wood
and Pawtuxet Rivers in RI if we do get higher rainfall amounts.
Farther west in the CT River Basin, latest NERFC forecasts as
of early Sunday afternoon call for several of our CT River
forecast points to rise into minor flood stage on Tuesday
(Montague MA and Northhampton MA around 5 AM Tuesday) and
Wednesday (Thompsonville CT and Hartford CT early Wednesday
morning). River flood warnings could be needed for these rivers
in the coming day(s).
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 8 AM EDT this morning for ANZ230.
Gale Warning until 11 AM EDT this morning for ANZ231>234.
Gale Warning until 8 AM EDT this morning for ANZ235>237-250-
251.
Gale Warning until 1 PM EDT this afternoon for ANZ254>256.
&&
SYNOPSIS...Belk/Hrencecin
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...Hrencecin
AVIATION...Belk/Hrencecin
MARINE...Belk/Hrencecin
HYDROLOGY...Belk/LocontoIn the hours before
Special weather statement, Mar 17, 7:37 AM EDT, 20 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
737 AM EDT Mon Mar 17 2025
CTZ004-MAZ005-012>018-020-RIZ001>007-171330-
Windham CT-Southern Worcester MA-Suffolk MA-
Central Middlesex County MA-Eastern Norfolk MA-Western Plymouth MA-
Southeast Middlesex MA-Southern Bristol MA-Western Norfolk MA-
Northern Bristol MA-Eastern Kent RI-Newport RI-
Northwest Providence RI-Bristol RI-Washington RI-Western Kent RI-
Southeast Providence RI-
737 AM EDT Mon Mar 17 2025
...Additional Moderate to Heavy Downpours May Cause Minor Flooding
Through Mid-Morning...
At 731 AM EDT, Doppler radar was tracking another round of moderate
to heavy downpours moving northeastward from southern Connecticut.
Radar estimates that 1.5 to 2 inches of rain have fallen in portions
of eastern Windham County in Connecticut, southern Worcester County
in Massachusetts and into the Interstate 95 corridor in northern
Rhode Islands and eastern Massachusetts. Up to an additional inch of
rain can be expected through 10 AM. This rain may cause areas of
urban and poor drainage street flooding to develop.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Ponding of water on roads and areas of minor urban and
street flooding.
Locations impacted include...
Franklin, Stoughton, Plainfield, Grafton, Johnston, Walpole,
Smithfield, Seekonk, Dedham, Hopedale, Millville, Lincoln, Randolph,
Plainville, Boston, Needham, Rehoboth, Providence, Foxborough, and
Holliston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses.
&&
LAT...LON 4159 7179 4164 7179 4165 7186 4163 7196
4166 7210 4226 7165 4234 7091 4157 7139
TIME...MOT...LOC 1131Z 233DEG 48KT 4230 7080
LocontoThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:37 AM EDT | Special Weather Statement | BOX | Norfolk | 113 min |
| Mar 17, 11:47 AM EDT | River Flood Warning | BOX | Franklin, Hampshire | 29 hr |
| Mar 17, 11:47 AM EDT | River Flood Warning | BOX | Hampden, Hampshire | 53 hr |
| Mar 17, 11:47 AM EDT | River Flood Warning | BOX | Hampden | 58 hr |
| Mar 17, 11:47 AM EDT | River Flood Warning | BOX | Washington | 26 hr |
| Mar 17, 11:47 AM EDT | River Flood Warning | BOX | Capitol Planning Region, Lower Connecticut River Valley Planning Region | 21 days |
| Mar 17, 5:16 PM EDT | River Flood Warning | BOX | Lower Connecticut River Valley Planning Region | 21 days |
Nearby
Gale Warnings in Massachusetts, 2025Every gale warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.